I am 32 years of age. My family doctor had put me on Lipator 20mgs 1 year ago. He advised me that we need to keep an eye on my Liver enzines. So every 3 month I went to see him to do blood work. Each time I went everything was great. All levels were normal. In June I went and my AST and ALT's were above normal, but not by much. My doctor told me not to be concerned. I took myself off of the Lipator for piece of mind. I recently went back on August 18th 2004, and My AST were 82 and My ALT were 108. I was very concerned. I spoke with my doctor and he told me that it was a fatty liver, without futher appointments to be 100% sure. When I got home I went to Goole and starting reading about high AST, and ALT and everything I read was about Liver Problems. Well I am concerned because I have never Drank Alchol, I do not do Drugs, I take Herbs daily, I am over weight by about 100 pds, but my weight has never been a problem before. Do you think I have a serious problem? And do you think me taking Lipator is the reason my ALT, and AST are high? And will the levels go back down? I don't know what to do, and my doctor does not seem concerned at all. He thinks I am a hypercondereact. some might agree, but I have always been health, and now I am unsure. What do I do. Please help me. One last question on the summury report he mailed to me, my ALP was 83 which is normal, but what kind of test is that? Thank you so much for taking the time to answer all my questions.
The liver enzymes should decrease once the Lipitor is stopped (assuming this is the cause of the elevation). Other possible causes would include hepatitis as well as fatty liver.
More information on the ALP can be found here:
I would consider obtaining blood tests looking for hepatitis as well as an ultrasound to confirm or rule out fatty liver.
If the enzymes continue to increase, a liver biopsy would be the definitive test - this is typically considered if the ALT persists past 3 times the upper limit of the normal range.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.